MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Catalog Number CAT8TORQ85
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the cat8 was kinked approximately 34.5, 63.0, and 78.5 cm from the hub.Bends were present along the length of the cat8.Conclusions: evaluation of the returned cat8s revealed kinked devices.This type of damage typically occurs due to improper handling during removal from packaging.If a device is forcefully retracted at extreme angles during removal from the packaging or otherwise mishandled during preparation, damage such as kinks may occur.Further evaluation revealed kinks and bends along the length of the cat8s.Based on the return condition, some of these kinks and bends are likely incidental to the complaint and may have occurred during packaging for return to penumbra.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-01255.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using indigo system aspiration catheters 8 (cat8s).During the procedure, the hospital staff noted that two cat8s were bent when they were introduced into the opening of the sheath and therefore, the cat8s were removed.The procedure was completed using a new cat8 and an indigo system catd aspiration catheter (catd).There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7635668
Report Number3005168196-2018-01256
Device Sequence Number2376330
Product Code DXE
UDI-Device Identifier00814548016252
UDI-Public00814548016252
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2021
Device Catalogue NumberCAT8TORQ85
Device Lot NumberF81794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2018
Initial Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR
Patient Weight118